Florida, 2008

Flash Flood in Florida, December 10, 2008

December 10, 2008 · NWS MOB · 1 event in 1 county or zone

Slow moving thunderstorms produced 6 to 8 inches of rain around Cantonment. The heavy rain caused several roads to be temporarily closed and one house suffered some minor water damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Slow moving thunderstorms produced 6 to 8 inches of rain around Cantonment. The heavy rain caused several roads to be temporarily closed and one house suffered some minor water damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 10, 7:35 AM CST, 55 minutes earlier.

Area forecast discussion, Dec 10, 7:35 AM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
735 AM CST WED DEC 10 2008

.UPDATE...UPDATED ZONES AND GRIDS TO ADJUST TORNADO WATCH AND
POPS/WX. TORNADO WATCH OVER EASTERN HALF OF FCST AREA VALID UNTIL
2 PM. NO CURRENT TORNADO WARNINGS IN EFFECT...BUT SEVERAL SEVERE
THUNDERSTORM WARNINGS REMAIN IN EFFECT. COULD STILL SEE A FEW
ROTATING STORMS OVER THE GULF WATERS AND ALONG COASTAL COUNTIES.
HAVE NOW ALSO INCLUDED LOCALLY HEAVY RAINFALL FOR MOST OF OUR
EASTERN ZONES...WHERE AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL
(ISOLATED AREAS UP TO 5 INCHES POSSIBLE).  12/DS

&&

.SHORT TERM...(TODAY AND TONIGHT)...A COLD FRONT THAT IS CURRENTLY
JUST WEST OF THE FCST AREA WILL MOVE EAST ACROSS THE REGION
TODAY...BEING ALONG OR JUST EAST OF THE I-65 CORRIDOR BY 6 PM THIS
EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE IN ADVANCE OF THE FRONT...WITH TWO DISTINCT
CONVECTIVE LINES MOVING EAST ACROSS THE FCST AREA THIS
MORNING...WITH ISOLATED CELLS CONTINUING OUTSIDE OF THE CONVECTIVE
LINES. THESE STORMS WILL BE IN AN AREA OF ABUNDANT LOW-LEVEL
MOISTURE WITH SFC DEWPOINTS IN THE MID TO UPPER 60S. THIS...COMBINED
WITH MODERATE TO STRONG VERTICAL SHEAR PROFILES SUGGEST THAT A
SEVERE THREAT MAY CONTINUE THROUGH PART OF THE MORNING...AND A
TORNADO WATCH REMAINS IN EFFECT UNTIL 8AM FOR MOST OF THE FCST AREA.
ALTHOUGH THE STORMS SHOULD PERSIST INTO THE AFTERNOON HOURS ACROSS
PARTS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...FORECAST SOUNDINGS SHOW LESSENING VERTICAL SHEAR
PROFILES AND WEAKER THERMODYNAMIC PROFILES AS THE STORMS MOVE
EAST...AND THIS SHOULD KEEP ANY SEVERE THREAT THAT DEVELOPS IN THE
AFTERNOON MARGINAL. WIND DAMAGE WOULD LIKELY BE THE PRIMARY THREAT
WITH ANY OF THE STORMS THIS MORNING...BUT AN ISOLATED TORNADO IS
POSSIBLE...ESPECIALLY NEAR THE COAST. A SFC LOW WILL DEVELOP ALONG
THE FRONT OVER THE FLORIDA COASTAL WATERS LATE TODAY THEN MOVE INTO
THE FLORIDA PANHANDLE THIS EVENING...PUSHING THE STRONGER CONVECTION
EAST OF OUR AREA. HOWEVER...THE UPPER LOW ASSOCIATED WITH THE STORM
SYSTEM WILL BE MOVING EAST ALONG THE CENTRAL GULF COAST...KEEPING
THE CHANCES FOR A MORE STRATIFORM PCPN HIGH DURING THE OVERNIGHT.
SOME HEAVIER RAINFALL TOTALS WILL BE POSSIBLE LATE THIS AFTERNOON
AND THIS EVENING...ESPECIALLY ALONG AND EAST OF I-65. TEMPERATURES
TODAY AND TONIGHT WILL BE AROUND NORMAL OVER INTERIOR ZONES...WITH
HIGHS GENERALLY IN THE MID 60S AND LOWS IN THE LOW/MID 40S. ALONG
THE IMMEDIATE COAST MAX TEMPS WILL BE A LITTLE ABOVE NORMAL...WITH
HIGHS THERE CLIMBING TO AROUND 70 AND OVERNIGHT LOWS FALLING TO THE
LOWER 50S. 12/DS

&&

.LONG TERM...BY 12Z MID TO UPPER LOW IS CENTERED JUST SOUTH OF KLIX
PROGGED TO MOVE NE ACROSS SE MS AND MUCH OF SW AL. THIS IS DEPICTED
MOSTLY BY THE GFS WITH THE ECMWF SHOWING THIS FEATURE FURTHER TO THE
EAST MOSTLY NEAR AL/MS BORDER. TO THE NE CLOSED SFC LOW WILL
CONTINUE TO TRACK NE INTO NW GA WITH ATTENDANT COLD FRONT STRETCHING
SOUTH TO THE FL PAN COAST EAST OF DTS. IN THE WAKE OF THE LOW MUCH
COLDER AIR WILL MOVE SOUTH ACROSS THE CENTRAL GULF COAST REGION
MOSTLY DURING THE DAY ON THU...POSSIBLY COOLING TO NEAR FREEZING AT
THE SFC BY LATE AFTERNOON OVER SOME NORTHWESTERN SECTIONS OF THE
CWFA. WITH THIS HAVE OPTED TO MENTION LIGHT RAIN OR SNOW OVER MUCH
OF SE MS STRETCHING INTO CHOCTAW...CLARKE AND WASHINGTON COS IN AL
THU AFTERNOON. NOT EXPECTING ANY ACCUMULATION ATTM THOUGH WILL HAVE
TO MONITOR RAINFALL RATES AND SFC TEMPS CLOSELY POSSIBLY RESULTING
IN BETTER EVAPORATIVE COOLING...RESULTING IN BETTER COVERAGE. AS MID
TO UPPER LOW LIFTS OUT TO THE NE QUICKLY DRIER AIR FILLS IN BEHIND
THE LOW LOWERING MOISTURE VALUES SIGNIFICANTLY FROM WEST TO EAST BY
06Z FRI. BY 12Z FRI MID TO UPPER MOVES OFF THE MID ATLANTIC COAST
WITH UPPER FLOW BECOMING MORE ZONAL ACROSS MUCH OF THE DEEP SOUTH.
THIS PATTERN GIVES WAY TO WARMER SFC TEMPS THROUGH MUCH OF THE
WEEKEND CONTINUING INTO EARLY NEXT WEEK AS BROAD SFC RIDGE MOVES
FROM EASTERN TX TO THE CAROLINAS...LATE FRI THROUGH SAT AFTERNOON.
AS SFC RIDGE SHIFTS NE TO THE CAROLINAS DEEP RETURN FLOW FROM THE SE
DEVELOPS RESULTING IN MORE CLOUDS THAN SUNSHINE SUN THROUGH TUE.
LATEST GFS ALSO DEPICTS A WEAK SHORT WAVE TROF MOVING EAST WITH
UPPER FLOW...POSSIBLY GIVING WAY TO WEAK LAYER LIFT OR OMEGAS
RESULTING IN A FEW ISOLATED SHOWERS FOR MUCH OF THE CWFA SUN THROUGH
TUE. THE BEST CHANCE FOR ANY ACCUMULATION DURING THIS TIME FRAME
WILL BE OVER WESTERN AND NORTHERN SECTIONS OF THE CWFA. WILL
CONTINUE TO USE THE CURRENT 00Z MEX GUIDANCE FOR TEMPS FOR THE MID
RANGE AND EXTENDED TEMPS. /32

&&

.AVIATION...(12Z ISSUANCE)...IFR CONDITIONS WILL CONTINUE OVER MOST
OF THE REGION TODAY AS SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE IN ADVANCE OF A COLD FRONT THAT WILL BE
MOVING EAST ACROSS THE AREA. THE FRONT WILL MOVE EAST OF THE FCST
AREA THIS EVENING... BUT AN APPROACHING UPPER LEVEL DISTURBANCE WILL
KEEP IFR CEILINGS AND STRATIFORM RAINS OVER THE REGION THROUGH THE
LATE NIGHT HOURS. 12/DS

&&

.MARINE...A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS
TODAY...WITH LOW PRESSURE DEVELOPING ALONG THE FRONT JUST SOUTH OF
MOBILE BAY BY LATE AFTERNOON. THE LOW WILL MOVE INTO THE WESTERN
FLORIDA PANHANDLE TONIGHT AND CONTINUE LIFTING NORTHEAST ACROSS
ALABAMA AND GEORGIA ON THURSDAY. A STRONG ONSHORE FLOW WILL CONTINUE
OVER THE MARINE AREA IN ADVANCE OF THE FRONT...SHIFTING TO THE WEST
AND THEN NORTHWEST BEHIND THE FRONT TONIGHT AND THURSDAY. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL PRECEDE
THE FRONT TODAY...WITH RAIN AND SHOWERS CONTINUING INTO THURSDAY AS
AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THE LIGHT RAIN
AND STRONG NORTHWEST WINDS WILL END THURSDAY NIGHT AS HIGH PRESSURE
BUILDS ACROSS THE MARINE AREA INTO THE WEEKEND. SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE THROUGH FRIDAY MORNING. 12/DS

&&

.FIRE WEATHER...NO CONCERNS THROUGH THU. AFTERNOON RELATIVE
HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED FRI THROUGH SUN. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      64  43  46  30 / 100  90  50  05
PENSACOLA   70  46  49  31 / 100 100  40  05
DESTIN      70  53  54  37 / 100 100  40  10
EVERGREEN   66  45  47  33 / 100 100  60  10
WAYNESBORO  58  41  43  28 / 100  90  60  05
CAMDEN      64  45  47  32 / 100 100  70  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 10, 6:15 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CST WED DEC 10 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
615 AM CST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE ACROSS INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE TODAY...BEING LOCATED ALONG OR JUST EAST OF THE I-65
CORRIDOR BY 6 PM THIS EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO CONTINUE ALONG AND AHEAD OF THE FRONT TODAY...WITH
TWO DISTINCT LINES OF STORMS MOVING EAST ACROSS THE AREA THIS
MORNING INTO THE EARLY AFTERNOON HOURS. ENOUGH MOISTURE AND
INSTABILITY EXISTS FOR SOME OF THE STORMS THIS MORNING TO BE
SEVERE...AND A TORNADO WATCH WILL BE IN EFFECT UNTIL 800 AM. WIND
DAMAGE WOULD LIKELY BE THE PRIMARY THREAT WITH ANY OF THE STORMS
THIS MORNING...BUT AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY NEAR
THE COAST. ALTHOUGH THE STORMS SHOULD PERSIST INTO THE AFTERNOON
HOURS ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...WEAKER DYNAMICS SHOULD KEEP ANY SEVERE THREAT THIS
AFTERNOON MARGINAL. SOME HEAVIER RAINFALL TOTALS WILL BE POSSIBLE...
ESPECIALLY OVER THE COASTAL COUNTIES AS WELL AS ALONG AND EAST OF
I-65.

STRONG SOUTH TO SOUTHWEST WINDS...UP TO 20 TO 30 KNOTS...WILL
CONTINUE ACROSS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA EARLY TODAY...BECOMING NORTHWESTERLY LATER TODAY AS A COLD
FRONT MOVES EAST ACROSS THE MARINE AREA. SMALL CRAFT ADVISORIES ARE
POSTED FOR ALL COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THROUGH FRIDAY MORNING. UNTIL THE WINDS BECOME OFFSHORE
LATE TODAY...TIDES WILL RUN ABOUT 1 FOOT ABOVE NORMAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

POST FRONTAL RAIN WILL CONTINUE ACROSS THE REGION THROUGH EARLY
THURSDAY AS AN UPPER LEVEL LOW PRESSURE AREA DRIFTS WEST ACROSS THE
REGION. TEMPERATURE PROFILES OVER THE NORTHWESTERN ZONES...PRIMARILY
ALONG AND NORTH OF A WIGGINS...JONATHAN...CHATOM...GROVE
HILL...CAMDEN LINE WILL BE SUCH THAT THE RAINFALL COULD BE MIXED
WITH SNOW DURING THE DAY ON THURSDAY. NO ACCUMULATIONS ARE EXPECTED
AT THIS TIME AS SURFACE TEMPERATURES ARE EXPECTED TO BE JUST ABOVE
FREEZING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS MAY BE REQUIRED OVER SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE TODAY. STAY TUNED FOR FURTHER UPDATES FROM THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Dec 10, 2:59 AM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
259 AM CST WED DEC 10 2008

ALZ063-100915-
LOWER MOBILE-
259 AM CST WED DEC 10 2008

...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...

AT 256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELCHAMPS...MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LAURENDINE...BELLEFONTAINE AND HOLLINGERS ISLAND THROUGH 315 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE
LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE
EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Dec 10, 3:06 AM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
306 AM CST WED DEC 10 2008

ALZ061>064-100945-
UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-
INCLUDING THE CITIES OF...BAY MINETTE...
306 AM CST WED DEC 10 2008

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES...

AT 301 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF CHICKASAW...MOVING NORTHEAST AT
40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I65 AND US 43...CREOLA...HURRICANE...CROSSROADS...CARPENTER...I65 AND
AL 59 AND I65 AND AL 225 THROUGH 345 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...WIND GUSTS OF
45 TO 55 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Dec 10, 4:19 AM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
419 AM CST WED DEC 10 2008

ALZ054>060-062-FLZ001-003-101115-
ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CRENSHAW-WILCOX-INLAND
ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-
INCLUDING THE CITIES OF...BREWTON AND EVERGREEN...
419 AM CST WED DEC 10 2008

...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST ACROSS
ESCAMBIA...COVINGTON...CONECUH...MONROE...BUTLER...CRENSHAW...WILCOX.
..BALDWIN AND SANTA ROSA COUNTIES...

AT 419 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM EASTERN WILCOX COUNTY SOUTHWARD TO
EAST CENTRAL BALDWIN COUNTY.  THE STORMS ARE MOVING EAST AT 30 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GREENVILLE...EVERGREEN...BREWTON...RED LEVEL...OAK GROVE...AND
BERRYDALE THROUGH 530 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR PORTIONS OF SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.
Local storm report, Dec 10, 7:34 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
734 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     FLASH FLOOD      BREWTON                 31.10N 87.07W
12/10/2008                   ESCAMBIA           AL   LAW ENFORCEMENT

            WATER COVERS SEVERAL ROADS IN BREWTON.

0718 AM     FLASH FLOOD      BREWTON                 31.10N 87.07W
12/10/2008                   ESCAMBIA           AL   LAW ENFORCEMENT

            WATER COVERING SEVERAL ROADS IN BREWTON.

&&

CACERES
Local storm report, Dec 10, 7:56 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
756 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLASH FLOOD      ANDALUSIA               31.31N 86.48W
12/10/2008                   COVINGTON          AL   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE CITY OF ANDALUSIA

&&

CACERES
Local storm report, Dec 10, 8:04 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
804 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     FLASH FLOOD      ELSANOR                 30.55N 87.58W
12/10/2008                   BALDWIN            AL   PUBLIC

            WATER COVERING ROADS BETWEEN ELSANOR AND SEMINOLE ON
            HIGHWAY 90. WATER ALSO COVERING ROADS IN ROBERTSDALE.

&&

CACERES

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 14:30 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Escambia

When
December 10, 8:30 AM CST to 11:30 AM CST
Where
Escambia County, Cantonment to 1.47 mi S of Cantonment
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.620, -87.330

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140645.